Alert archive / Indiana / Flash Flood Warnings in 2013
Flash Flood Warning 6, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 10, 2013, 3:57 AM EDT for Hamilton County, Tipton County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 3:57 AM EDT (07:57 UTC)
- Expired
- Jun 10, 2013, 8:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hamilton County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
188
WGUS53 KIND 100757
FFWIND
INC057-159-101200-
/O.NEW.KIND.FF.W.0006.130610T0757Z-130610T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 AM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HAMILTON COUNTY IN CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 800 AM EDT
* AT 351 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING ACROSS THE WARNED AREA. FLOODING OF ROADS HAD BEEN
REPORTED THROUGHOUT THE CITY OF TIPTON AND NEAR ARCADIA. THE TIPTON
COUNTY SHERIFFS OFFICE ALSO INDICATED THAT SOME FLOODING OF TIPTON
PARK IN THE VICINITY OF CICERO CREEK WAS ONGOING.
DOPPLER RADAR ESTIMATED A SWATH OF 2.5 TO LOCALLY 4 INCHES OF RAIN
HAD FALLEN SINCE 11 PM EDT FROM NEAR ARCADIA AND CICERO NORTH
THROUGH TIPTON COUNTY. SHOWERS AND ISOLATED THUNDERSTORMS HAD
DIMINISHED IN COVERAGE SINCE 3 AM...AND SHOULD MOVE OUT OF THE
WARNED AREA BY 5 AM. AN ADDITIONAL QUARTER TO HALF INCH IS POSSIBLE
BEFORE THE RAIN ENDS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LOCATIONS ALONG STATE ROUTE 19 FROM TIPTON TO ARCADIA AND
CICERO. IN ADDITION...CICERO AND LITTLE CICERO CREEKS WILL
EXPERIENCE RAPID RISES IN SOUTHERN TIPTON AND NORTHERN HAMILTON
COUNTIES WHICH MAY CAUSE FLOODING NEAR BOTH CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4041 8586 4022 8598 4009 8611 4009 8622
4040 8608
$$
RYANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 12:56 AM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Jun 10, 12:56 AM EDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1256 AM EDT MON JUN 10 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 103 PM EDT SUN JUN 9 2013 A COUPLE OF ACTIVE WEATHER DAYS ARE AHEAD AS AN AREA OF LOW PRESSURE OVER IOWA PUSHES TOWARD AND THEN ACROSS INDIANA TONIGHT AND MONDAY. SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL ACCOMPANY THE LOW PRESSURE SYSTEM TONIGHT AND AGAIN ON MONDAY. THE LOW THE LOW WILL DEPART ON MONDAY NIGHT AS A RIDGE OF HIGH PRESSURE ONCE AGAIN BUILDS ACROSS THE OHIO VALLEY FROM THE WEST. THIS WILL BRING A RETURN TO DRY WEATHER FOR THE MIDDLE PART OF THE WEEK. BY WEDNESDAY...MUCH WARMER AIR WILL ARRIVE IN THE AREA ON SOUTHWEST WINDS AHEAD OF AN APPROACHING AREA OF LOW PRESSURE. THIS WILL SEND HIGH TEMPERATURES FOR WEDNESDAY INTO THE UPPER 80S. MORE SHOWERS AND STORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY AS THAT LOW PRESSURE SYSTEM PASSES THROUGH THE AREA. THE REMAINDER OF THE EXTENDED PERIOD WILL BE DRY AS HIGH PRESSURE BUILDS BACK INTO CENTRAL INDIANA. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 938 PM EDT SUN JUN 9 2013 EVENING UPDATE WAS FOCUSED ON POPS FOR OVERNIGHT. BASED ON RADAR TRENDS INCREASED POPS ACROSS THE CWA TO 100 PERCENT AND TAPERED BACK MENTION OF THUNDER TO CHANCES EARLY...THEN ISOLATED AFTER MIDNIGHT. MADE SOME MINOR MODIFICATIONS TO OTHER WEATHER ELEMENTS TO ACCOUNT FOR LATEST TRENDS. PREVIOUS FORECAST DISCUSSION FOLLOWS... PRECIPITATION LOOKS LIKE A GOOD BET ACROSS CENTRAL INDIANA TONIGHT. THE FIRST SHOT LOOKS TO ARRIVE FROM THE SOUTH AS THE PRECIP OVER KENTUCKY ADVECTS INTO CENTRAL INDIANA. THE GFS 305K ISENTROPIC SURFACE SHOWS GOOD LIFT ASSOCIATED WITH THIS FEATURE ADVECTING NORTHEAST ACROSS THE EASTERN PARTS OF OUR FORECAST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SECOND SHOT AT PRECIPITATION COMES AFTER 00Z AS THE PRECIP ASSOCIATED WITH THE TROUGH OF LOW PRESSURE ARRIVES. GOOD LOWER LEVEL Q VECTOR CONVERGENCE PUSHES THROUGH THE AREA WITH THE TROUGH OF LOW PRESSURE AS THE HRRR SUGGESTS AN AREA OF SHRA WITH TSRA PUSHING THROUGH THE STATE THIS EVENING. FURTHERMORE...FORECAST SOUNDINGS INDICATE GOOD SATURATION...PARTICULARLY DURING BY 06Z TIME FRAME. THUS WILL TREND POPS HIGHER THAN MAVMOS...PARTICULARLY EARLY ON IN THE EAST AS THE TSRA AND SHRA ARE EXPECTED TO MOVE IN AND ACROSS THE AREA AND THEN AGAIN ACROSS THE WEST AND CENTRAL AREA DURING THE MIDDLE TO LATER PARTS OF THE FORECAST PERIOD. GIVEN THE CLOUDS AND RAIN WILL TREND LOWS AT OR ABOVE MAVMOS. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... ISSUED AT 103 PM EDT SUN JUN 9 2013 MAIN FORECAST CHALLENGE FOR THIS PERIOD WILL BE POPS N MONDAY. GFS AND NAM DEPICT THE LOW PRESSURE SYSTEM OVER IOWA PUSHING THROUGH AND EXITING CENTRAL INDIANA ON MONDAY AFTERNOON. BROAD CYCLONIC LOWER LEVEL FLOW WILL BE IN PLACE. FORECAST SOUNDINGS SHOWS STEEP LAPSE RATES BY 18Z MONDAY WITH GOOD MOISTURE STILL AVAILABLE. CAPE REMAINS IN EXCESS OF 1000 J/KG AND CONVECTIVE TEMPS ARE ONLY IN THE LOWER 70S. THUS GIVEN THE FLOW...THE FORCING AND DAYTIME HEATING SOME SCT SHRA AND ISOLATED TSRA WILL BE POSSIBLE. WILL STICK CLOSE TO THE TO THE MAVMOS POPS HERE GIVEN THE HIT OR MISS CHANCES OF CONVECTIVE PRECIP IN THIS SET UP. WITH LITTLE CHANGE IN THE AIR MASS WILL USE A BLEND ON HIGHS AS GOOD CLOUD COVER COULD BE PRESENT WITH THE PASSING LOW. THE LOW PRESSURE SYSTEM DEPARTS ON MONDAY AND AS GOOD RIDGING BUILDS ALOFT ON MONDAY NIGHT THROUGH TUESDAY. TIME HEIGHTS AND FORECAST SOUNDINGS DRY OUT THE COLUMN CONSIDERABLE AS THE CONVECTIVE TEMPS BECOME UNREACHABLE. AGAIN THERE IS VERY LITTLE CHANGE IN THE AIR MASS FOR THIS SYSTEM AND AS THE RIDGE QUICKLY MOVES EAST OF INDIANA BY LATE TUESDAY...STRONG WARM AIR ADVECTION ONCE AGAIN TAKES SHAPE ACROSS CENTRAL INDIANA. THE GFS FORECAST SOUNDINGS HINT EVEN WITH THE WARM AND HUMID AIR MASS IN PLACE 700MB TEMPS WILL BE NEAR 12C...WHICH IS USUALLY A PRETTY DARN GOOD CAP. THUS WILL KEEP A DRY FORECAST FROM MONDAY NIGHT THROUGH WEDNESDAY...WITH SLOWLY MODERATING TEMPERATURES WARMER EACH DAY. WILL TREND TOWARD THE WARMER SIDE OF GUIDANCE DURING THE MONDAY NIGHT THROUGH WEDNESDAY TIME PERIOD. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... ISSUED AT 250 PM EDT SUN JUN 9 2013 MAIN FOCUS OF THE EXTENDED WILL BE STORM CHANCES WEDNESDAY NIGHT... EARLY THURSDAY AND AGAIN OVER THE WEEKEND. MODELS REMAIN IN GOOD AGREEMENT IN MAINTAINING A NORTHWEST FLOW ALOFT ACROSS THE NORTHERN U.S. FROM THE PLAINS EASTWARD. A STRONG UPPER RIDGE WILL BE OVER TEXAS AND OKLAHOMA WHILE AN UPPER UPPER TROUGH MOVES FROM THE GREAT LAKES INTO NEW ENGLAND AROUND THURSDAY FOLLOWED BY A WEAKER SYSTEM LATE SATURDAY NIGHT AND SUNDAY. MODELS HAVE TRENDED A LITTLE WETTER AND FARTHER SOUTH WITH A POSSIBLE MCS MOVING ACROSS OUR REGION WEDNESDAY NIGHT. SCATTERED THUNDERSTORMS MAY LINGER INTO THURSDAY. HOWEVER WITH THE MODELS BEING VERY QUICK TO DRY US OUT...WILL DROP MENTION OF THUNDERSTORMS FOR THURSDAY AFTERNOON. THURSDAY NIGHT THROUGH EARLY SATURDAY WILL BE DRY AS A WEAK RIDGE OF HIGH PRESSURE MOVES EAST ACROSS OUR REGION. MODELS ARE A LITTLE MORE PROGRESSIVE WITH THE WEEKEND. BUT THEY MAY BE A BIT TOO FAST. FOR NOW LEAN TOWARDS THE SLOWER HPC SOLUTION. WENT WITH A MOS BLEND MOST PERIODS...EXCEPT A TAD WARMER FOR HIGHS FRIDAY AND SATURDAY AS THERE WILL BE LOTS OF SUN AND INCREASING WARM ADVECTION. && .AVIATION /DISCUSSION FOR 100600Z TAF ISSUANCE/... ISSUED AT 1256 AM EDT MON JUN 10 2013 SCATTERED SHOWERS WITH POTENTIAL FOR MVFR WILL GIVE WAY TO MVFR CONDITIONS LATER DURING THE NIGHT. THESE SHOULD PERSIST UNTIL MONDAY AFTERNOON...WHEN VFR RETURNS.. BULK OF CONVECTION SHOULD BE OUT OF THE TAF SITES BY VALID TIME LEAVING BEHIND SCATTERED SHOWERS. THESE SHOULD CONTINUE THROUGH THE MORNING HOURS ON MONDAY AS AN UPPER LOW MOVES INTO THE AREA. OUTSIDE OF SHOWERS PREDOMINANT MVFR CEILINGS AND PERHAPS VISIBILITIES WILL MOVE IN OVERNIGHT AND PERSIST THROUGH MONDAY MORNING AS THE UPPER LOW MOVES IN. CEILINGS SHOULD LIFT TO VFR BY 17Z OR SO. ADDITIONAL SCATTERED SHOWERS MAY DEVELOP MONDAY AFTERNOON BUT CONFIDENCE IS TOO LOW TO MENTION THIS FAR OUT. WINDS WILL GENERALLY REMAIN NEAR OR BELOW 10KT FOR THE PERIOD. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...PUMA NEAR TERM...SMF/PUMA SHORT TERM...PUMA LONG TERM....JEH AVIATION...50 VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 9, 4:48 AM EDT, 23 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 448 AM EDT SUN JUN 9 2013 INZ021-028>031-035>049-051>057-060>065-067>072-100900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 448 AM EDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED THUNDERSTORMS. HAZARDS: GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF DOWNPOURS. TIMING: THIS AFTERNOON THROUGH TONIGHT. DISCUSSION: AN UPPER LEVEL LOW WILL ENTER CENTRAL INDIANA TODAY...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BECOME STRONG AT TIMES TONIGHT ALONG AND AHEAD OF AN ASSOCIATED COLD FRONT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY NIGHT...AND AGAIN WEDNESDAY AND THURSDAY. SOME OF THE STORMS COULD BECOME STRONG AT TIMES WITH GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND BRIEF DOWNPOURS. DISCUSSION: TWO SEPARATE UPPER LEVEL LOWS WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS TO CENTRAL INDIANA DURING THE EARLY AND MIDDLE PARTS OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 9, 11:32 PM EDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1132 PM EDT SUN JUN 9 2013 INZ037>039-045>047-053-054-061-062-100445- BOONE-TIPTON-HAMILTON-PUTNAM-HENDRICKS-MARION-OWEN-MORGAN-GREENE- MONROE- INCLUDING THE CITIES OF...INDIANAPOLIS...BLOOMINGTON 1132 PM EDT SUN JUN 9 2013 ...THUNDERSTORMS WITH HEAVY RAIN... AN AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO PUSH NORTHEAST ACROSS CENTRAL INDIANA THROUGH 1245 AM. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN...WITH OVER AN INCH POSSIBLE IN AN HOUR. THIS MAY CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. THROUGH 1245 AM SOME OF THE HEAVIEST RAIN WILL FALL ACROSS AREAS JUST WEST AND NORTH OF INDIANAPOLIS. A FEW STORMS MAY PRODUCE PEA SIZE HAIL AS WELL. DO NOT DRIVE WHERE WATER COVERS THE ROAD. 50
Local storm report, Jun 10, 1:37 AM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
137 AM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM FLASH FLOOD TIPTON 40.28N 86.04W
06/10/2013 TIPTON IN AMATEUR RADIO
STREET FLOODING IN TIPTON...MULTIPLE INCHES DEEP IN
SOME LOCATIONS.
&&
MDRLocal storm report, Jun 10, 2:04 AM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 AM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 AM FLASH FLOOD ARCADIA 40.17N 86.02W
06/10/2013 HAMILTON IN BROADCAST MEDIA
HIGH WATER ON 266TH STREET JUST WEST OF ARCADIA.
&&
MDRLocal storm report, Jun 10, 2:20 AM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
220 AM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM FLASH FLOOD TIPTON 40.28N 86.04W
06/10/2013 TIPTON IN LAW ENFORCEMENT
SEVERAL STREETS FLOODED BUT REMAIN PASSABLE IN THE CITY
OF TIPTON. HIGH WATER SIGNS NEAR THE INTERSECTION OF US
ROUTE 31 AND COUNTY ROAD 450S TO THE SOUTHWEST OF
TIPTON.
&&
MDRThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 11:44 PM EDT | Areal Flood Advisory | IND | Hendricks, Putnam | 4 hr |
| Jun 10, 12:16 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Tipton | 2 hr |
| Jun 10, 12:54 AM EDT | Flash Flood Warning | IND | Hamilton, Tipton | 3 hr |
| Jun 10, 2:31 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton | 119 min |
| Jun 10, 4:34 AM EDT | Areal Flood Advisory | IND | Boone, Hamilton, Hendricks, Putnam | 7 hr |
| Jun 10, 7:46 AM EDT | Areal Flood Advisory | IND | Hamilton, Tipton | 4 hr |
| Jun 10, 8:05 AM EDT | Areal Flood Advisory | IND | Howard | 4 hr |
| Jun 10, 12:00 PM EDT | Areal Flood Advisory | IND | Hamilton, Tipton | 4 hr |
Nearby
Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.